Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla vs. Viraday
Aug 30, 2007

Hi Dr. Young, Thank you for your previous reply...it was very helpful. You mentioned "in the US where direct cost of HIV medications are rarely absorbed by the patient, Viraday isn't going to be much of an issue". My insurance only offers prescriptions at a 25% discount. Atripla will cost me $1200 for a 30 day supply. What programs are you referring to that I may be able to tap into? Also, I just had my CD4 count done again to establish a good baseline, and it is now 314 (was 206 two weeks ago) without starting meds yet. What factors can contribute to this type of fluctuation? Thank you again for your help! --J

Response from Dr. Young

J, thanks for the follow up.

Ouch, 25% discount only? Not a particularly well-endowed insurance plan.

You might consider speaking with your local AIDS service organization or case manager to see if there are other ways of getting assistance-- depending on your income, patient assistance programs may be one possibility.

One other thing to consider, is whether any clinical trials are enrolling new subjects in your area. It's not uncommon for such studies to provide the very medications (or something very similar) for upwards of 2 years (ie, no copayments).

As for the CD4s, we can see this kind of fluctuation in patients not yet on treatment- probably no particular reason (though concurrent infections, immunizations can affect these numbers). Either way, 206 or 314, I'd recommend continuing to proceed with getting started on medications.

Hope this helps. Best of health. BY



Previous
Is it possible?
Next
Atripla vs. Truvada/Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement